Opsoclonus-Myoclonus Syndrome in a Child with Birth Asphyxia

Main Article Content

Subhashchandra Daga http://orcid.org/0000-0001-5840-3804

Abstract

A case of Opsoclonus Myoclonus Syndrome associated with birth asphyxia presented with antiseizure treatment started soon after birth and continued after discharge. The child presented at two years of age and had jerky movements in the limbs and eyes. The eye movements promptly responded to phenobarbital, and the limb movements appreciably diminished after adding clonazepam. The practice of continuing antiseizure treatment post-discharge in asphyxiated babies is questionable. No asphyxiated baby is reported in the literature to have OMS.

Keywords: Opsoclonus-Myoclonus Syndrome, Birth Asphyxia, Antiseizure Treatment, Phenobarbital, Clonazepam, Pediatric Neurology, Jerky Movements, Neonatal Asphyxia

Article Details

How to Cite
DAGA, Subhashchandra. Opsoclonus-Myoclonus Syndrome in a Child with Birth Asphyxia. Medical Research Archives, [S.l.], v. 12, n. 6, july 2024. ISSN 2375-1924. Available at: <https://esmed.org/MRA/mra/article/view/5480>. Date accessed: 22 july 2024. doi: https://doi.org/10.18103/mra.v12i6.5480.
Section
Case Reports

References

1. Susumu Ito, Kaoruko Nagumo, Aiko Nishikawa, Hirokazu Oguni, Satoru Nagata. Low-dose phenobarbital for epilepsy with myoclonic absences: A case report. Brain and Development 2021; 43:666-8.

2. Bhatia P, Heim J, Cornejo P, Kane L, Santiago J, Cruer M. Opsoclonus–myoclonus–ataxia syndrome in children. Journal of Neurology 2022; 269:750–757.

3. Krug P, Schleiermacher G, Hichon J, Valteau-Counet D, Brisse H. Opsoclonus-myoclonus in children associated or not with neuroblastoma. European Journal of Paediatric Neurology 2010;14: 400-409.

4. Sewell EK, Shankaran S, McDonald SA, et al. Antiseizure medication at discharge in infants with hypoxic-ischaemic encephalopathy: an observational study. Arch Dis Child Fetal Neonatal Ed 2023; 108:421–8.

5. Hunt RW. Neonatal seizures. Treat! But when, with what, and for how long? Arch Dis Child Fetal Neonatal Ed 2023;108: F552– F553.

6. Glass HC, Soul JS, Chang T, et al. Safety of early discontinuation of antiseizure medication after acute symptomatic neonatal seizures. JAMA Neurol 2021; 78:817–25.